Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Gastrointestinal Problems And HIV

Here's a taste of what TheBody.com has to offer on this topic:
Articles
Test Positive Aware Network

Gastrointestinal Problems and HIV

Gastrointestinal (GI) symptoms -- diarrhea, nausea, and stomach pain -- are among the most common problems that affect people with HIV. These symptoms can be challenging to sort out, as they can occur as side effects of HIV therapy and due to GI... Read more »
U.S. Health Resources and Services Administration

A Clinical Guide to Supportive and Palliative Care for HIV/AIDS

Introduction Gastrointestinal (GI) and hepatobiliary symptoms are ubiquitous in HIV disease. It is estimated that up to 93% of patients will have significant GI symptoms at some point during the course of their HIV illness. 1 Further, as HIV... Read more »
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

Table of Contents Gut Basics The Gut and HIV Diarrhea and HIV Coping With Diarrhea Nausea, Vomiting and Loss of Appetite Gas, Bloating and Heartburn Taking Care of Yourself Gut Basics The gut includes the stomach, small... Read more »
Ask the Experts

Gastrointestinal problems

Dr. Wohl,Last July I took a treatment break after being on meds for two years. With stable t-cells of around 450 500 and an undetectable viral load, my doctor felt that because I started drugs while still seroconverting it would be okay to take a...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
HIV itself can cause gastrointestinal disease. I have a patient who had a very similar experience. Eventually, her symptoms did resolve after the re-initiation of HIV therapy. Three weeks may not be long enough to tell if restart of your original... Read more »

Gastrointestinal Health And Hiv

Dear Doctor,I have been hiv positive since May 1998 and my current blood work reads great. Low concentration. There is a minor woe, though. It is my stomach. Previous to my infection, I used to complain to my doctor about the strange sensation I...
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
It appears from what you have written that your previous problems with swallowing were a result of esophageal candidiasis. Unlike oropharyngeal candidiasis (thrush) which is limited to the oral cavity, esophageal candidiasis is a more severe... Read more »

upper gastrointestinal tract condition

Hi Doctor, I present a question that is worthy of your professional medical interpretation and feedback and of which is beneficial to the public. A medical article posted at Medscape.com announced that upper gastrointestinal tract symptoms were...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
There are a number of other infections, including CMV, that can cause upper GI problems in HIV+s. To find out if another infection is the cause, an evqaluation needs to be done, starting with a history and physical exam and usually including upper... Read more »

upper gastrointestinal tract condition

Hello NP, I present a question that is worthy of your professional medical interpretation and feedback and of which is beneficial to the public. A medical article posted at Medscape.com announced that upper gastrointestinal tract symptoms were quite...
J. B. Molaghan, N.P., A.C.R.N.

Response from J. B. Molaghan, N.P., A.C.R.N.

San Francisco General Hospital
HelloThe upper gastrointestinal tract can be the source of many different problems for folks with HIV disease/AIDS. Most people with HIV disease usually suffer from upper GI problems at some point during their disease process. The major factor... Read more »
Connect With Others

GI PROBLEMS

Posted by Anonymous
Are GI problems associated with ARS symptoms?

Read more »

HIV/AIDS related kidney problems...

Posted by alexzander, 2 Replies
i have a question and was wondering if ANYONE out there knew even a little bit....people who are HIV+ (i myself have AIDS) but is it common to see tons of reoccuring kidney infections?! i mean these have been going on for months and months....i'm... Read more »

I hope my throat problem is anxiety not HIV

Posted by Anonymous, 3 Replies
I have been worrying sick about HIV, but I havent had any kind of sex, shared needles, or had a transfusion. My throat feels life the sides rub together when I swallow. If I drink milk or water it helps go away for a while. It is not the "lump in... Read more »

Weird Sleeplessness Problem hiv related?

Posted by Anonymous
Hi, all. I have seen recent posts from some people regarding sleeping problems. I have had the same thing for the past 8 months and have written it off to stress. However, it has become particularly severe now, and I wonder if hiv infection might... Read more »